Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
167 Doctors are Online

Had septoplasty and turbinectomy. Started burping with bitter foam like saliva.What is causing this?

User rating for this question
Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2534 Questions
Question
Hi Doctor,
Two months back I had Septoplasty and Turbinectomy surgery. All of us sudden, I have started Burping continuously with Bitter foam like saliva into mouth. I went to Gastroenterologist, done endoscopy where everything is normal in stomach . Still, I am continuously burping with saliva. what would be the problem? I am really worried about my condition. Kindly, give me your inputs about my condition and help me.
Posted Sun, 2 Dec 2012 in Digestion and Bowels
 
 
Answered by Dr. Sumit Bhatti 1 hour later
Hi,

Thank you for your query.

1. Septoplasty and Turbinectomy is often done as a combined procedure. The normal healing period varies from six weeks to six months depending upon the extent of the surgery and the nature if the sinus disease. These details may be mentioned in your detailed history and operative notes.

2. The most probable cause for burping continuously in your case will be acidity and indigestion as a side effect of medicines. Another possibility is that you now have a post nasal drip due to opening of blocked sinuses which in turn is causing these symptoms.

3. Usually a bitter taste would be due to acid or bile reflux. What is the color of the bitter foam?

4. These symptoms are unusual after such a surgery. Get a USG Abdomen done. Rule out a hiatus hernia.

5. I would recommend that you get examined by an ENT Specialist. A gentle nasal endoscopy is not contraindicated and may help in understanding the situation. Edema, infection, blood clots, crusting, sinus blockages, CSF leaks and any foreign body should be ruled out.

6. A CT Scan may be done only if your symptoms do not subside.

7. You may start anti-reflux medication and a probiotic such as Vibact.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Had septoplasty and turbinectomy. Started burping with bitter foam like saliva.What is causing this? 27 minutes later
Hi Doctor,

1) Color of Bitter foam is 'White'.
2) I have done Endoscopy last sunday by a Gastroenterologist and the impression of the study was Normal.
3) Is "Vibact" medication will be helpful in stopping this burping and salivation. How should I use this medication daily. Also, I had used some antacids earlier for prevention of burps prescribed by Gastroenterologist which are not worked:-(

Thanks for the valuable responses Doctor!!
 
 
Answered by Dr. Sumit Bhatti 32 minutes later
Hi,

Thank you for writing back.

1. White bitter foam may be due to indigestion due to antibiotics, acid reflux, post nasal drip or csf leak. Bile reflux is usually yellow or XXXXXXX

2. You will have to undergo the investigations mentioned above to ascertain the probable cause.

3. Vibact may be taken once a day for two weeks. In the case of sever burping, you may take it twice a day. Antacids reduce gastric acid but so not reduce reflux. Take a proton pump inhibitor (PPI) such as Omeprazole, Pantoprazole or Rabeprazole along with Domperidone once or twice a day for 6-8 weeks. The morning dose is best taken on an empty stomach half an hour before breakfast.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Had septoplasty and turbinectomy. Started burping with bitter foam like saliva.What is causing this? 19 hours later
Thanks for the valuable response Doctor.

-Recently, I had suffered from fever and went through blood and urine tests.
Found that there are casts (10-15 HPF Calcium Oxalates in my urine). Will that be a side effect of excessive use of ant acids and asthma related drugs?
-For this, Doctor prescribed me to have 3tbs of Potassium citrate syrup for prevention of Calcium oxalate crystals from urine.
-Also, I had used Montelukast (Asthma drug) during night times and Budamate (Inhaler) to relieve from breathlessness. These drugs are prescribed by a general chest physician when I shown my X-ray (Bones are not clearly visible in it due to plum formation in the X-Ray).
-Now, From past 4-5 days I am not using any single medication.
Is that OK, If I use Vibact and Omeprazole along with Domperidone. Will there be any side effects with these drug interactions again?

- I am really worried about my health condition as daily one or other problem arises.

- From Past two months I have been getting these health related issues. Before that, I was very active.

-Kindly, do me the needful and guide me Doctor. What should I do to overcome all these health related Issues..

Thank you very much for your time and responses Doctor.
 
 
Answered by Dr. Sumit Bhatti 6 hours later
Hi,

Thank you for your query.

1. Calcium oxalate casts are common due to change in pH of the urine and hence you have been prescribed Potassium Citrate to alkalize the urine.

2. Vibact, Omeprazole and Domperidone can be safely used together.

3. Let you operative wounds heal before proceeding with further investigations.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor